Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 2, NWS Buffalo, NY

April 25, 2011

NWS Buffalo, NY issued this special marine warning at Apr 25, 2011, 7:01 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2011, 7:01 PM EDT (23:01 UTC)
Expired
Apr 25, 2011, 7:45 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 62 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WHUS51 KBUF 252301
SMWBUF
LEZ040-041-252345-
/O.NEW.KBUF.MA.W.0002.110425T2301Z-110425T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
701 PM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ERIE FROM DUNKIRK TO THE BUFFALO HARBOR

* UNTIL 745 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS... 
  FROM 3 NM SOUTHWEST OF PORT COLBORNE TO 4 NM SOUTH OF BARCELONA...
  MOVING EAST AT 30 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  DUNKIRK...
  SILVER CREEK...
  STURGEON POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4242 7963 4248 7950 4258 7938 4263 7925
      4276 7913 4280 7902 4274 7891 4268 7905
      4264 7906 4261 7911 4255 7914 4249 7935
      4240 7946 4228 7972
TIME...MOT...LOC 2301Z 268DEG 29KT 4281 7923 4229 7958

$$

TMA
2 follow-up statements
164 
FZUS71 KBUF 252332
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
732 PM EDT MON APR 25 2011

LEZ040-041-252345-
/O.CON.KBUF.MA.W.0002.000000T0000Z-110425T2345Z/
732 PM EDT MON APR 25 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR 
LAKE ERIE FROM DUNKIRK TO THE BUFFALO HARBOR...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 
KNOTS FROM STURGEON POINT TO SILVER CREEK...MOVING EAST AT 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4242 7963 4248 7950 4258 7938 4263 7925
      4276 7913 4280 7902 4274 7891 4268 7905
      4264 7906 4261 7911 4255 7914 4249 7935
      4240 7946 4228 7972
TIME...MOT...LOC 2332Z 268DEG 29KT 4278 7895 4254 7914

$$

TMA
094 
FZUS71 KBUF 252346
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
746 PM EDT MON APR 25 2011

LEZ040-041-252356-
/O.EXP.KBUF.MA.W.0002.000000T0000Z-110425T2345Z/
746 PM EDT MON APR 25 2011

...SPECIAL MARINE WARNING HAS EXPIRED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY FROM THE
AREA.

LAT...LON 4242 7963 4248 7950 4258 7938 4263 7925
      4276 7913 4280 7902 4274 7891 4268 7905
      4264 7906 4261 7911 4255 7914 4249 7935
      4240 7946 4228 7972
TIME...MOT...LOC 2332Z 268DEG 29KT 4278 7895 4254 7914

$$

TMA

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Apr 25, 3:44 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 25, 3:44 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT MON APR 25 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT AND SPREAD
HEAVY RAIN AND A FEW THUNDERSTORMS INTO THE REGION. THE WARM FRONT
WILL USHER IN A MUCH WARMER AIRMASS FOR TUESDAY THROUGH MIDWEEK WITH
ABOVE NORMAL TEMPERATURES ALTHOUGH THERE WILL STILL BE A FEW SHOWERS
AND THUNDERSTORMS FROM TIME TO TIME. A COLD FRONT WILL CROSS THE
REGION THURSDAY WITH TEMPERATURES DROPPING BACK BELOW AVERAGE AT THE
END OF THE WEEK ALONG WITH LINGERING SHOWERS. DRY AND MILDER WEATHER
WILL FINALLY RETURN TO START THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
MAIN FOCUS FOR LATER TONIGHT AND TUESDAY CONTINUES TO BE ON HEAVY
RAIN POTENTIAL. NAM/GFS/CMC MODEL GUIDANCE REMAINS IN GOOD AGREEMENT
THAT THERE WILL BE A SWATH OF AN INCH OR MORE OF PRECIP SOMEWHERE
ACROSS THE FORECAST AREA BUT WITH DIFFERENCES IN LOCATION.

A VERY PERSISTENT AND STRONG BAROCLINIC ZONE REMAINS DRAPED FROM THE
OHIO VALLEY EASTWARD ACROSS PENNSYLVANIA. AS A MID LEVEL TROUGH
ADVANCES EAST OUT OF THE CENTRAL PLAINS LATER TONIGHT THE DOWNSTREAM
FLOW RESPONSE WILL FORCE THE BAROCLINIC ZONE NORTH IN THE FORM OF A
WARM FRONT. RICH MOISTURE HAS BECOME ESTABLISHED ACROSS THE OHIO
VALLEY...AND BOTH THE NAM/GFS BRING A PLUME OF PWAT VALUES
APPROACHING 1.5 INCHES NORTH INTO THE LOWER LAKES TONIGHT...SOME 2-3
STANDARD DEVIATIONS ABOVE AVERAGE...EVEN APPROACHING 4SD ALONG THE
FRONT AS IT LIFTS TO LAKE ONTARIO AND THE NORTH COUNTRY.

THE ISSUE AS TO THE LOCATION OF THE SWATH OF HEAVIEST PRECIP LIES IN
THE SLOPE OF THE ISENTROPIC SURFACES NORTH OF THE WARM FRONT. THE
ISENTROPES ARE MUCH SHALLOWER IN THIS SITUATION COMPARED TO THE
HEAVY RAIN EVENT OF LAST WEEK WHEN ISENTROPES WERE VERY STEEP AND
PROVIDED A NARROWER AREA OF LIFT. THERE WILL BE A BROAD AREA OF LIFT
ACROSS WESTERN NY WITH 40KT TO 65KT SOUTH/SOUTHWESTERLY FLOW THROUGH THE MID
LEVELS...AND A 120+ KNOT UPPER LEVEL JET STREAK OVER SOUTHERN QUEBEC
PRODUCING UPPER LEVEL DIVERGENCE IN ITS RIGHT REAR QUAD. EXPECT
LIGHT RAIN TO TRANSITION TO STEADY RAIN WITH EMBEDDED CONVECTION
THIS EVENING AND TONIGHT.

THE HEAVIEST RAIN IS LIKELY TO FALL ALONG AND JUST NORTH OF THE WARM
FRONT. HAVE ADJUSTED THE QPF FORECAST A LITTLE SOUTH OF THE NAM AND
A LITTLE CLOSER TO GFS...BUT NOT AS FAR SOUTH AS CMC.

WITH ALL THE ABOVE IN MIND...WE HAVE ISSUED A FLOOD WATCH FOR THE
ENTIRE CWA FROM EARLY THIS EVENING THROUGH TUESDAY MORNING. MAIN
CONCERN IS SMALL STREAM/LOW LYING AREAS FLOODING WITH A SECONDARY
MINOR FLOOD POTENTIAL FOR SOME OF OUR FASTER RESPONDING LARGER
CREEKS SUCH AS THE BUFFALO AREA CREEKS.

STEADY PRECIP WILL TAKE A BREAK ON TUESDAY WITH THE WARM SECTOR
LIFTING ACROSS THE FORECAST AREA. TEMPS WILL RISE TO THE LOW 60S
ACROSS THE SOUTHERN TIER BY DAYBREAK...THEN MID TO UPPER 70S ACROSS
THE ENTIRE FORECAST AREA ON TUESDAY AFTERNOON. THIS WILL PLACE US IN
THE CONVECTIVE REGIME WITH ANY PRECIP LIKELY TO BE IN THE FORM OF
THUNDERSTORMS...WITH THE POSSIBILITY OF DOWNPOURS OF HEAVY RAIN AND
THE CHANCE OF SEVERE WEATHER AS WELL.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
IN GENERAL TERMS...THERE IS FAIRLY BROAD MODEL AGREEMENT ON THE
LARGE SCALE FEATURES THROUGH WEDNESDAY NIGHT. WESTERN NEW YORK
SHOULD FIRMLY BE IN THE WARM SECTOR DURING THIS TIME...WITH WARM AND
MOIST CONDITIONS THROUGHOUT. IN SUCH A WARM AND MOIST
ENVIRONMENT...IT WILL BE HARD TO RULE OUT A SHOWER OR THUNDERSTORM
AT ANY POINT DURING THIS TIME. A BROAD 500 MB TROF WILL BE TO THE
WEST OF THE REGION...WITH IMPULSES EMBEDDED IN THIS TROF LIKELY TO
KEY MORE WIDESPREAD AND PERHAPS ORGANIZED CONVECTION.

TUESDAY EVENING WILL START WITH A WARM FRONT ROUGHLY ACROSS LAKE
ONTARIO WILL LIFT NORTHWARD...PUTTING THE ENTIRE CWA INTO A WARM AND
MOIST AIR MASS.  IN GENERAL FEEL QPF FIELDS WILL BE A BIT MISLEADING
IN THIS CONVECTIVE ENVIRONMENT...WITH SHOWERS AND THUNDERSTORMS
SOMEWHAT HIT OR MISS OUTSIDE OF A FOCUS. CARRY LIKELY POPS NORTH AND
WEST...CLOSER TO THE WARM FRONT AND WHERE CONSENSUS SUGGESTS A
BETTER CHANCE FOR UPSTREAM CONVECTION TO CARRY INTO THE REGION.
MOISTURE WILL LIMIT RADIATIONAL COOLING...WITH OVERNIGHT LOWS ONLY
IN THE UPPER 50S TO LOWER 60S.

WEDNESDAY WILL BE A WARM AND MOIST DAY...WITH MORE CLOUDS THAN
SUN...AND HIGHS WELL INTO THE 70S IN MOST LOCATIONS. WHILE TIMING
DIFFERS CONSIDERABLY...MODELS DO SUGGEST A WEAK UPPER LEVEL
SHORTWAVE WILL PASS WEST...POSSIBLY KEYING MORE ORGANIZED CONVECTION
IN WESTERN PORTIONS. LOW CONFIDENCE IN ANY MODELS ABILITY TO PIN
DOWN SUCH A SUBTLE FEATURE AT THIS TIMEFRAME...SO LEAN TOWARD A
BLEND OF ALL MODELS...WEIGHTING THE SREF ENSEMBLE WHILE CONSIDERING
THE GFS/NAM12/RGEM/UKMET SOLUTIONS. THIS WILL POSE BOTH A SEVERE
WEATHER AND FLOODING THREAT...THOUGH THERE ONLY APPEARS A CHANCE
THAT EITHER ISSUES WILL ARISE. SPECIFICS DEPEND ON WHEN/WHERE THE
SHORTWAVE CROSSES...AND IF SIGNIFICANT PERIODS OF SUNSHINE BREAK OUT
IN THE WARM SECTOR.

FEEL THE GREATEST RISK FOR BOTH SEVERE WEATHER AND FOR A SECOND
ROUND OF FLOODING WILL COME ON WEDNESDAY NIGHT. 12Z RUNS OF THE
NAM/GFS/UKMET/GGEM ALL LIFT A STRONG 500 MB TROF TOWARD OR INTO THE
REGION WEDNESDAY NIGHT...THOUGH TIMING DIFFERS BETWEEN THE FASTER
MODELS (GFS/UKMET) AND SLOWER MODELS (NAM/GGEM). REGARDLESS OF
TIMING...THERE WILL BE A FAVORABLE ENVIRONMENT FOR SEVERE CONVECTION
AHEAD OF THIS SHORTWAVE. NAM/GFS BOTH SHOW A STRONGLY SHEARED
ENVIRONMENT...WITH 850 MB WINDS INCREASING TO 60 TO 70 KTS. THE MAIN
LIMITING FACTOR WOULD BE THE NIGHTTIME OCCURRENCE...AND THE LIMITED
CAPES...BUT FOCUS OF THE SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY
COULD POTENTIALLY OVERCOME THESE LIMITATIONS. STILL TOO MUCH
VARIABILITY IN MODEL SOLUTIONS TO PIN DOWN AT THIS POINT...BUT
DEFINITELY BEARS WATCHING AS MODELS COME INTO BETTER AGREEMENT.
THERE IS A POTENTIAL FOR BOTH STRONG THUNDERSTORMS...AND FLOODING AS
THIS FEATURE MOVES THROUGH.

ON THURSDAY...LOW PRESSURE WILL LIFT OUT OF THE CENTRAL LAKES REGION
AND INTO CANADA. THIS WILL PUSH A COLD FRONT EAST OF THE REGION BY
THURSDAY AFTERNOON...WITH LINGERING SHOWERS AND THUNDERSTORMS IN
EASTERN SECTIONS TAPERING TO JUST SCATTERED SHOWERS. PERHAPS THE
BIGGEST ISSUE ON THURSDAY WILL BE INCREASING SOUTHWEST WINDS BEHIND
THE BOUNDARY...WITH GUSTS 40 MPH OR GREATER A FAIR PROBABILITY ON
THE NIAGARA FRONTIER. TEMPERATURES WILL COOL SOMEWHAT BEHIND THE
FRONT...BUT STILL MANAGE TO RISE INTO THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EUROPEAN/GGEM/GFS IN FAIR TO GOOD AGREEMENT DURING THE
PERIOD...BRINGING A GENERALLY MORE SEASONABLE AND LESS ACTIVE
PATTERN. CONSISTENT WITH PREVIOUS FORECAST...MAINTAIN LIKELY POPS
WITH THE PASSAGE OF AN UPPER TROF THURSDAY NIGHT...AS THE UPPER LOW
PASSES TO THE NORTH. LINGERING SHOWERS POSSIBLE EAST...BUT FRIDAY
SHOULD DRY OUT AS THE TROF EXITS EAST. BEHIND THIS...WILL BE
COOLER...BUT SEASONABLE TEMPERATURES.

HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND
SATURDAY...WITH FAIR WEATHER LIKELY ACROSS THE REGION. DO NOTE THE
GGEM IS FASTER IN BRINGING THE NEXT SYSTEM...BUT LEAN TOWARD THE
GFS/EUROPEAN CONSENSUS.

INCREASING UNCERTAINTY FOR THE LATTER PORTION OF THE PERIOD...AS THE
THREE MODELS BRING AN UPPER LEVEL FEATURE TOWARD THE REGION...BUT
DIFFER ON TIMING AND SPECIFICS. GIVEN THE TIMEFRAME AND
DISAGREEMENT...CARRY CHANCE POPS FOR SUNDAY AND MONDAY...AND LEAN
TOWARD A MORE CLIMO SOLUTION FOR TEMPERATURES. WHILE MODELS DISAGREE
ON TIMING...SYSTEM DOES NOT APPEAR TO BE ESPECIALLY STRONG OR
WET...SINCE THE SURFACE LOW IS FORECAST TO STAY WELL TO THE NORTH.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WARM FRONT LIFTING NORTHWARD TOWARD THE REGION WILL BRING A
WIDESPREAD RAIN EVENT WITH LOWERING CLOUDS. EXPECT VFR MID CLOUD DECK
TO LOWER TO MVFR IN THE WEST BY 20Z AND THEN IFR BY 22Z. CIGS WILL
LOWER TO MVFR AT KART BY 00Z AND IFR AROUND 02Z. THE IFR CIGS ARE
EXPECTED TO PERSIST HOWEVER IN MOIST LOW LEVEL NORTHEAST FLOW JUST
AHEAD OF THE WARM FRONT. WILL ALSO SEE MODERATE TO OCCASIONAL HEAVY
RAIN WITH SCATTERED THUNDERSTORMS DURING THE EVENING AND EARLY
OVERNIGHT...LIFR POSSIBLE.

SOME LIFTING OF CIGS IS EXPECTED DURING TUESDAY MORNING WITH CIGS
RAISING TO VFR ACROSS THE WESTERN COUNTIES BY 14Z. CLOSER TO THE
FRONT...KART MAY REMAIN IFR THROUGH MUCH OF THE DAY ON TUESDAY.

OUTLOOK...
TUESDAY AND TUESDAY NIGHT...MVFR/VFR. SCATTERED SHOWERS AND
THUNDERSTORMS ESPECIALLY TUESDAY EVENING.
WEDNESDAY AND THURSDAY...MVFR/VFR IN OCCASIONAL SHOWERS AND
THUNDERSTORMS.
FRIDAY...MVFR/VFR. A CHANCE OF SHOWERS.
SATURDAY...VFR.

&&

.MARINE...
LIGHT AND VARIABLE WINDS WILL BECOME EAST AND NORTHEAST TODAY AHEAD
OF A WARM FRONT...ALTHOUGH SPEEDS WILL BE LESS THAN 15 KNOTS. WINDS
WILL BECOME SOUTH ON LAKE ERIE TUESDAY MORNING AS THE WARM FRONT
LIFTS NORTH. LAKE ONTARIO WILL BE MORE STUBBORN TO LOSE THE EAST
WINDS...BUT SHOULD FINALLY GO SOUTH BY LATE AFTERNOON OR EARLY
EVENING TUESDAY. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT
CONDITIONS THROUGH AT LEAST THE FIRST HALF OF THE WEEK ALTHOUGH
WINDS AND WAVES WILL BE LOCALLY HIGHER IN THE VICINITY OF STRONGER
THUNDERSTORMS.

&&

.HYDROLOGY...
APRIL HAS BEEN VERY WET SO FAR WITH MONTHLY TOTALS NEAR 4 INCHES.
THE VERY WET SOIL CONDITIONS HAVE PRIMED THE AREA FOR HYDRO
CONCERNS THIS WEEK. BECAUSE OF THIS...IT WILL TAKE A BIT LESS
RAINFALL TO CAUSE PONDING OF WATER IN LOW LYING AND URBAN AREAS.
IT ALSO WILL TAKE LESS RAIN TO PUSH CREEKS AND RIVERS TO BANKFULL.

THE FIRST ISSUE WILL COME TONIGHT WITH A SLOW MOVING EAST/WEST
WARM FRONT LIFTING SLOWLY NORTH. AS UPSTREAM CONVECTION LIFTS
ACROSS THIS FRONT...EXPECT A BAND OF 1 TO 2 INCHES TO FALL
SOMEWHERE IN OUR CWA. THIS AMOUNT FALLING IN A 6 HOUR PERIOD WOULD
LIKELY PRODUCE MINOR FLOODING OF LOW LYING/POOR DRAINAGE AREAS AND
ALSO SMALL CREEKS. RUNS OF LOCAL MODELS ON SITE SPECIFIC SUGGEST
THAT BASIN AVERAGE RAINFALL AMOUNTS IN EXCESS OF 1.25 INCHES WOULD
CAUSE MINOR FLOODING ON THE BUFFALO AREA CREEKS.

WILL CONTINUE TO MONITOR RADAR TRENDS...WITH MODEL GUIDANCE
PRESENTING A RANGE OF NEAR TERM SOLUTIONS AS TO WHERE THE HEAVIEST
RAIN WILL FALL. THE BROAD WATCH IS IN PLACE BECAUSE THERE IS A
POTENTIAL FOR HEAVY RAIN SOMEWHERE IN THE WATCH AREA...EVEN THOUGH
THE ENTIRE WATCH AREA IS NOT EXPECTED TO EXPERIENCE FLOODING. IT
IS ALSO IMPORTANT TO NOTE THAT CRESTS OF SOME OF THE FASTER
RESPONDING CREEKS WOULD OCCUR DURING THE EARLY MORNING HOURS...OR
EARLY TUESDAY MORNING. THE FORECAST POINTS AT LANCASTER,
WILLIAMSVILLE, GARDENVILLE, EBENEZER, AND GOWANDA ALL BEAR
WATCHING.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR MUCH OF
THE WEEK...WITH THE BEST CHANCE FOR ORGANIZED/WIDESPREAD HEAVY
RAIN COMING AGAIN WEDNESDAY NIGHT AS THE MAIN TROUGH AXIS SHIFTS
SLOWLY THROUGH THE AREA. THIS MAY PRODUCE SOME ADDITIONAL FLOODING
IF MORE HEAVY RAIN MATERIALIZES...AND THE COMBINED AFFECTS OFF
SEVERAL DAYS OF RAIN MAY ALSO PUSH SOME OF THE LARGER AND SLOWER
RIVERS/CREEKS TOWARDS FLOOD STAGE. STAY TUNED...

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING
     FOR NYZ005>008.
     FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ001>004-010>014-
     019>021-085.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...WCH
MARINE...APFFEL/WCH
HYDROLOGY...APFFEL
Hazardous weather outlook, Apr 25, 3:48 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT MON APR 25 2011

NYZ005>008-262000-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
348 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WHILE STORMS WILL BE FAIRLY SCATTERED IN NATURE ON TUESDAY AND
WEDNESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
SOME ADDITIONAL FLOODING. A STRONG DISTURBANCE WILL MOVE THROUGH
WEDNESDAY NIGHT...INCREASING THE CHANCE FOR SEVERE THUNDERSTORMS
AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-010>014-019>021-085-262000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
348 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WHILE STORMS WILL BE FAIRLY SCATTERED IN NATURE ON TUESDAY AND
WEDNESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
SOME ADDITIONAL FLOODING. A STRONG DISTURBANCE WILL MOVE THROUGH
WEDNESDAY NIGHT...INCREASING THE CHANCE FOR SEVERE THUNDERSTORMS
AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-262000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
348 PM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WHILE STORMS WILL BE FAIRLY SCATTERED IN NATURE ON TUESDAY AND
WEDNESDAY...THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS. A
STRONG DISTURBANCE WILL MOVE THROUGH WEDNESDAY NIGHT...INCREASING
THE CHANCE FOR STRONG THUNDERSTORMS WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:54 AM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more22 hr
Apr 25, 4:27 PM EDTAreal Flood AdvisoryBUFOswego8 hr
Apr 25, 7:04 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Erie56 min
Apr 25, 7:10 PM EDTSpecial Weather StatementBUFAllegany65 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.